Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 7, NWS Lubbock, TX

March 28, 202016 counties in Texas

NWS Lubbock, TX issued this wind advisory at Mar 28, 2020, 9:39 AM CDT for 16 counties in Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2020, 9:39 AM CDT (14:39 UTC)
Expired
Mar 28, 2020, 2:05 PM CDT
In force
4 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 2.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2020-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2020-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -149 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2699 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
-149 m²/s²
0-3 km storm-relative helicity
-60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

391 
WWUS74 KLUB 281439
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
939 AM CDT Sat Mar 28 2020

TXZ021>024-027>030-033>036-039>042-290000-
/O.NEW.KLUB.WI.Y.0007.200328T1439Z-200329T0000Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran-
Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, 
Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, 
Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, 
Slaton, Ralls, Crosbyton, Denver City, Plains, Brownfield, 
Meadow, Wellman, Tahoka, New Home, ODonnell, Post, 
and Lake Alan Henry
939 AM CDT Sat Mar 28 2020

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Westerly winds of 25 to 35 mph with gusts up to 50 mph.

* WHERE...The South Plains and southwest and south-central Texas
  Panhandle.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Patchy blowing dust is possible,
  especially downwind of open fields and construction zones.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
738 
WWUS74 KLUB 281752 AAA
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Lubbock TX
1252 PM CDT Sat Mar 28 2020

TXZ021>024-281900-
/O.CAN.KLUB.WI.Y.0007.000000T0000Z-200329T0000Z/
Parmer-Castro-Swisher-Briscoe-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, and Quitaque
1252 PM CDT Sat Mar 28 2020

...WIND ADVISORY IS CANCELLED...

Winds have dropped below advisory levels. Thus, the advisory has
been cancelled.

$$

TXZ027>030-033>036-039>042-290000-
/O.CON.KLUB.WI.Y.0007.000000T0000Z-200329T0000Z/
Bailey-Lamb-Hale-Floyd-Cochran-Hockley-Lubbock-Crosby-Yoakum-
Terry-Lynn-Garza-
Including the cities of Muleshoe, Littlefield, Amherst, Olton, 
Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, 
Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton,
Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, 
New Home, ODonnell, Post, and Lake Alan Henry
1252 PM CDT Sat Mar 28 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Westerly winds of 25 to 35 mph with gusts up to 45 mph.

* WHERE...The South Plains.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Patchy blowing dust is 
  possible, especially downwind of open fields and construction 
  zones.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
299 
WWUS74 KLUB 281905
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
205 PM CDT Sat Mar 28 2020

TXZ027>030-033>036-039>042-282015-
/O.CAN.KLUB.WI.Y.0007.000000T0000Z-200329T0000Z/
Bailey-Lamb-Hale-Floyd-Cochran-Hockley-Lubbock-Crosby-Yoakum-
Terry-Lynn-Garza-
Including the cities of Muleshoe, Littlefield, Amherst, Olton, 
Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, 
Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton,
Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, 
New Home, ODonnell, Post, and Lake Alan Henry
205 PM CDT Sat Mar 28 2020

...WIND ADVISORY IS CANCELLED...

Wind speeds have fallen below advisory levels. Thus, the wind
advisory has been cancelled. Regardless, westerly winds of 20 to 
25 mph, with higher gusts, will persist through the late afternoon
hours.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 28, 6:14 AM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Mar 28, 6:14 AM CDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
614 AM CDT Sat Mar 28 2020

.AVIATION...
VFR will prevail through the forecast period with gusty west-
northwest winds later this morning through sunset, after which
winds will ease quickly.

&&

.PREV DISCUSSION... /issued 337 AM CDT Sat Mar 28 2020/

SHORT TERM...
The primary trough axis associated with an upper level low is
currently positioned over eastern New Mexico and will shift across
our area as the system transitions into the Central Plains today.
The strongest pressure gradient forcing will be this morning,
before beginning to ease on the backside of the low amid stronger
cyclogenesis later in the day over the Missouri River Valley.

Gusty surface winds this morning will eventually become sustained
around 20 to 25 MPH with gusts up to 35 MPH by late morning into the
early afternoon. The surface pressure gradient quickly eases by mid-
afternoon, which will help mitigate what may have otherwise been a
higher end wind event with more fire weather concerns. Cloud cover,
low ERC, and cooler temperatures will also help alleviate fire
weather concerns somewhat. Ultimately, RH values will drop into
the low teens and with the elevated winds, we'll be issuing a Fire
Danger Statement from 11 AM through 7 PM CDT for the entire CWA.
The wind will drop quickly after sunset making for a very pleasant
evening. We'll cool into mid 30s on the Caprock overnight, and the
low 40s across the Rolling Plains.

LONG TERM...
Surface flow will return to the south on Sunday which will start a
slow but steady return of low-level moisture through Monday
morning. As the next trough starts to move towards the area early
Monday morning, a dryline will start to set up across eastern New
Mexico. A Pacific front will rapidly catch up to the dryline and
this surface boundary will rapidly push east through Monday
afternoon. Overall the models are a bit faster with the trough
axis pushing east of the area by sunset Monday and this pattern
usually means that we will quickly see any rain chances shift east
with the surface trough. Will keep PoPs in the forecast for the
Rolling Plains but will shift them east faster than NBM with all
chances east of the forecast area by 00Z Tuesday. Also increased
wind speeds for Monday afternoon behind the dryline as pressure
gradient increases as the surface low deepens over or just north
of the forecast area. We may need another Fire Danger Statement
for Monday afternoon depending on how fuels respond over the next
couple of days.

Behind the departing trough, surface flow will gradually swing to
the northwest Tuesday and back to the southeast by Wednesday.
Low-level moisture will try to push back into the region but
models differ on the quality of this moisture as well. With zonal
to weak northwesterly flow, don't anticipate a good surge of
moisture until Wednesday night into Thursday morning ahead of a
cold front that should arrive sometime Thursday morning. Models
continue to differ on the timing and strength of the front but it
does not appear to be too strong at this time and will cool highs
back into the low to mid 60s for the end of the week.
Precipitation chances also are questionable as little in the way
of mid/upper-level support will be in place and a weak mid-level
ridge will try to develop at the same time. However, there may be
enough low-level forcing to squeeze out some light precipitation
so will keep forecast dry until we see how models handle the
pattern for later next week.

Jordan

FIRE WEATHER...
Fire weather concerns will be elevated later this morning and
through the afternoon hours. An RFD will be in place from 11AM
through 7PM CDT due to gusty winds and RH values in the low teens.
ERC's remain low due to recent rainfall and greening. Ultimately
there could've been more fire weather concerns had the upper level
system been 6 hours slower, with higher temperatures and less cloud
cover.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

55
Hazardous weather outlook, Mar 28, 4:04 AM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
404 AM CDT Sat Mar 28 2020

TXZ021>044-290915-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
404 AM CDT Sat Mar 28 2020

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Windy and dry conditions will create elevated fire weather conditions
across the entire region today. A Fire Danger Statement is in effect
from 11 am through 7 pm.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms will be possible Monday afternoon across the Rolling
Plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.